Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

A combinatorial curvature flow for compact 3-manifolds with boundary


Author: Feng Luo
Journal: Electron. Res. Announc. Amer. Math. Soc. 11 (2005), 12-20
MSC (2000): Primary 53C44, 52A55
Published electronically: January 28, 2005
MathSciNet review: 2122445
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a combinatorial curvature flow for piecewise constant curvature metrics on compact triangulated 3-manifolds with boundary consisting of surfaces of negative Euler characteristic. The flow tends to find the complete hyperbolic metric with totally geodesic boundary on a manifold. Some of the basic properties of the combinatorial flow are established. The most important one is that the evolution of the combinatorial curvature satisfies a combinatorial heat equation. It implies that the total curvature decreases along the flow. The local convergence of the flow to the hyperbolic metric is also established if the triangulation is isotopic to a totally geodesic triangulation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 53C44, 52A55

Retrieve articles in all journals with MSC (2000): 53C44, 52A55


Additional Information

Feng Luo
Affiliation: Department of Mathematics, Rutgers University, Piscataway, NJ 07059
Email: fluo@math.rutgers.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-05-00142-3
PII: S 1079-6762(05)00142-3
Received by editor(s): May 14, 2004
Published electronically: January 28, 2005
Communicated by: Tobias Colding
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.